Can Prednisone Cause Muscle Weakness?
October 9, 2019 at 2:11 pm
I was diagnosed with CIDP December 2018. I probably had it for several years.(weakness in legs mostly) Neurologist put me on IVIG 4 consecutive days per month 50 mg per day starting January 2019. Started showing improvement in muscle strength, reflexes, tingling & burning sensation ( all in legs). Early May he also put me on 20 mg of prednisone daily. About 3 weeks later started to notice my left foot ( always the worst of the two) get weaker. He put me on Cellcept 1000 mg 2 x ‘s per day. He started weaning me off prednisone (10 mg) but left foot still weak. I asked him if prednisone can be causing muscle weakness and cited the below study study. He dismissed it outright. Has anyone have the same type experience with prednisone causing muscle weakness?
Here’s the link to that prednisone study:
October 9, 2019 at 4:03 pm
I’m in a similar position. Diagnosed in April, Cellcelpt 1000 mg 2x a day started June 1 to allow me to come off of the Prednisone. Was at 100 mg of Prednisone and started tapering July 1. Currently at only 5 mg and will be off this stuff in about 10 days! While it was necessary to take Prednisone to curb this disorder, I’ve had a lot of weight gain and muscle atrophy as well and I believe it is a byproduct of taking the drug. The key for me, in my opinion, is to now start slowly working out and getting back to the way I was a year or more ago which was extremely athletic and strong. A lot of the things I’ve been feeling over the past couple of months like in your case the weak foot are just things we have to deal with while recovering as the body reacts to medication and changes imo. I’m sure you’ll agree, you become hypersensitive to every little change that occurs.
You must be logged in to reply to this topic.